T Nation

A Hairy Situation (Losing It)


Hi everybody,

I am seeking some advice. I started TRT months ago. I'm on a military contracting job in Saudi Arabia and have just one guy who I can see at the local hospital. He is a hell of a nice Egyptian guy, but I think he has left me on the high side with my doses. Now, I'm losing my hair!

I started out at 250 mg per week. The doctor said it was fine. He made a comment about my T count being a bit high, but just brushed over it. I didn't think it was a big deal.

So then when I started really paying attention to the shedding of hair I was like something is wrong. So, I told him and I backed the dose down to 175. I thought it would be fine. He looked at my lab results and said it was still a bit high but fine.

Then after looking at how much I am thinning, and feeling an itchy warm scalp after my injection accompanied by more shedding, I really think I'm too high. In fact I know, because I just found a conversion table and I'm at 50 mol/L which is off the charts!

Should I stop of just decrease my dose?

Will my hair grow back?

Thanks in advance.

All the best,


You are loosing hair because you have male pattern baldness genetics. Injecting T is accelerating that. I don’t think that less or no injected T will help. I say that because we do not see bald men growing hair when their T levels get low from age related decline or from other issues at an earlier age.

There are 7 stickies here. Start with advice for new guys. Note cautions about 5-alpha reductase inhibitor drugs for hair loss!!!

When you go back home, you may be in trouble, you may have problems getting off of T or finding a doc who will Rx T. The longer you are on high dose T, the worse things will be.


How about using minoxidil, nizoral shampoo (prescription dose) and a saw palmetto tincture? Obviously having to do more stuff isn’t optimal but it is what you need to do to halt the progression of the loss.